×

zbMATH — the first resource for mathematics

Isospectral Hamiltonian flows in finite and infinite dimensions. II: Integration of flows. (English) Zbl 0717.58051
In Part I of this paper [ibid. 117, No.3, 451-500 (1988; Zbl 0659.58022)], the authors showed how isospectral Hamiltonian flows in the space of rank r perturbations, \({\mathcal M}_ A\), of an \(n\times n\) matrix A can be derived from the Adler-Kostant-Symes theorem. These flows arise through the use of a moment map from \({\mathcal M}_ A\) into the dual, (\(gl(r)^+)^*\), of the positive part of the loop algebra \(gl(r)\). Such systems were shown to be completely integrable under special assumptions on the spectrum of A and the resulting matrix polynomial L(\(\lambda\))\(\in (gl(r)^+)^*.\)
The purpose of this part II is to provide a more unified, streamlined formulation which allows A and L(\(\lambda\)) to have more general spectra. Such a generalization is necessary to be able to treat important examples of integrable systems such as the coupled non-linear Schrödinger equation (CNLS). The authors illustrate their general constructions by explicitly solving CNLS as well as the Rosochatius equation.
Reviewer: W.J.Satzer jun

MSC:
37C10 Dynamics induced by flows and semiflows
37J35 Completely integrable finite-dimensional Hamiltonian systems, integration methods, integrability tests
37K10 Completely integrable infinite-dimensional Hamiltonian and Lagrangian systems, integration methods, integrability tests, integrable hierarchies (KdV, KP, Toda, etc.)
35Q55 NLS equations (nonlinear Schrödinger equations)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Adams, M. R., Harnad, J., Previato, E.: Isopectral Hamiltonian flows in finite and infinite dimensions, I. Generalized Moser systems and moment maps into loop algebras. Commun. Math. Phys.117, 451–500 (1988) · Zbl 0659.58022 · doi:10.1007/BF01223376
[2] Adams, M. R., Harnad, J., Hurtubise, J.: Liouville generating functions for isospectral Hamiltonian flows in loop algebras. Integrable and Superintegrable Systems. Kupershmidt, B. (ed.) Singapore: World Scientific (in press 1990); Darboux coordinates and Liouville-Arnold integration in loop algebras. (In preparation) · Zbl 0791.58047
[3] Adler, M., van Moerbeke, P.: Completely integrable systems, euclidean Lie algebras, and curves. Adv. Math.38, 267–317 (1980); Linearization of Hamiltonian systems, Jacobi varieties, and representation theory. Adv. Math.38, 318–379 (1980) · Zbl 0455.58017 · doi:10.1016/0001-8708(80)90007-9
[4] Dubrovin, B. A.: Theta Functions and non-linear equations. Russ. Math. Surv.36, 11–92 (1981) · Zbl 0549.58038 · doi:10.1070/RM1981v036n02ABEH002596
[5] Dubrovin, B. A., Matveev, V. B., Novikov, S. P.: Non-linear equations of Korteweg de Vries type, finite zone linear operators, and abelian varieties. Russ. Math. Surv.31, 59–146 (1976) · Zbl 0346.35025 · doi:10.1070/RM1976v031n01ABEH001446
[6] Griffiths, P., Harris, J.: Principles of algebraic geometry. New York: John Wiley 1978 · Zbl 0408.14001
[7] Gagnon, L., Harnad, J., Hurtubise, J., Winternitz, P.: Abelian integrals and the reduction method for an integrable Hamiltonian system. J. Math. Phys.26, 1605–1612 (1985) · Zbl 0597.70020 · doi:10.1063/1.526926
[8] Guillemin, V., Sternberg, S.: The moment map and collective motion. Ann. Phys.127, 220–253 (1980) · Zbl 0453.58015 · doi:10.1016/0003-4916(80)90155-4
[9] Hitchin, N.: On the construction of monopoles. Commun. Math. Phys.89, 145–190 (1983) · Zbl 0517.58014 · doi:10.1007/BF01211826
[10] Hurtubise, J.: Rankr perturbations, algebraic curves and ruled surfaces, preprint
[11] Krichever, I. M., Novikov, S. P.: Holomorphic bundles over algebraic curves and non-linear equations. Russ. Math. Surv.35, 6, 53–79 (1980) · Zbl 0548.35100 · doi:10.1070/RM1980v035n06ABEH001974
[12] Krichever, I. M.: Algebraic curves and commuting matrix differential operators. Funct. Anal. Appl.10, 144–146 (1976); Methods of algebraic geometry in the theory of non-linear equations. Russ. Math. Surv.32, 6, 198–213 (1977) · Zbl 0347.35077 · doi:10.1007/BF01077946
[13] Moser, J.: Geometry of quadrics and spectral theory. The Chern symposium, Berkeley, June 1979; pp. 147–188. Berlin, Heidelberg, New York: Springer 1980
[14] Mumford, D.: Tata lectures on theta. II. Prog. Math. 43. Boston: Birkhäuser 1983 · Zbl 0509.14049
[15] van Moerbeke, P., Mumford, D.: The spectrum of difference operators and algebraic curves. Acta Math.143, 93–154 (1979) · Zbl 0502.58032 · doi:10.1007/BF02392090
[16] Previato, E.: Hyperelliptic quasi-periodic and soliton solutions of the nonlinear Schrödinger equation. Duke Math. J.52 · Zbl 0578.35086
[17] Reyman, A. G., Semenov-Tian-Shansky, M. A.: Reduction of Hamiltonian systems, affine Lie algebras and Lax equations II. Invent. Math.63, 423–432 (1981) · Zbl 0452.58014 · doi:10.1007/BF01389063
[18] Reyman, A. G., Semenov-Tian-Shansky, M. A., Frenkel, I. B.: Graded Lie algebras and completely integrable dynamical systems. Sov. Math. Doklady20, 811–814 (1979) · Zbl 0437.58008
[19] Serre, J. P.: Groupes algébriques et corps de classe. Paris: Hermann,
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.